Article Text

PDF
Diagnosis of drug overdose by rapid reversal with naloxone
  1. Jenifer Barrie, Medical student,
  2. Gabby May, Clinical Fellow in Paediatric Emergency Medicine
  1. Manchester Medical School, Manchester, UK

    Statistics from Altmetric.com

    Report by Jenifer Barrie, Medical studentSearch checked by Gabby May, Clinical Fellow in Paediatric Emergency MedicineManchester Medical School, Manchester, UK

    Abstract

    A short-cut review was carried out to establish whether naloxone may have an awakening effect in patients who have not taken opiates, thereby clouding its use as a diagnostic manoeuvre. The clinical bottom line is that opioid antagonists are able to reverse symptoms such as altered consciousness in patients who have not taken an overdose of opiates. It is unclear in which conditions …

    View Full Text

    Request permissions

    If you wish to reuse any or all of this article please use the link below which will take you to the Copyright Clearance Center’s RightsLink service. You will be able to get a quick price and instant permission to reuse the content in many different ways.